Psycho-Babble Medication Thread 677728

Shown: posts 1 to 3 of 3. This is the beginning of the thread.

 

Sam-E massive side effects

Posted by clint878 on August 18, 2006, at 10:26:33

Hi,

On August 5, I began taking Sam-E from GNC for mild depression after doing some online research. I started at 200mg/day to see if there would be any adverse effects before increasing the dosage. I figured that I would take the 30 pills in the box, and then decide in September whether to continue.

I increased the dosage to 400mg on August 6 and 7, took 200mg on August 8 and 9, and then discontinued the medication.

On the 10th, my memory was shot. It took a huge amount of effort to remember the simplest things. I couldn't sleep (and still haven't slept) more than five hours per night. I was so wired that it was like my head would explode. I paced around whatever room I was in for hours at a time.

I took the day off on Monday, and on Tuesday when I got to work I was confused and disoriented at a meeting. I addressed someone who wasn't even there, and had trouble thinking of answers to questions people were asking me. This improved somewhat by Thursday, but I still am not back to the way I was before. My head is in a fog. Most troubling, I was (and still am) completely unable to feel any emotions. If someone asks me how I felt at a certain time, I can't picture the feeling to describe it. I have no drive to do anything, because I don't feel anything. It's as if I'm not in contact with the world. Panic attacks, which I conquered years ago, have resurfaced because I can't remember how to suppress them.

Will these symptoms resolve on their own, or are they more serious? Should I go to a medical doctor for treatment, and if so, when? Of course, some drugs have adverse effects, but is it possible that Sam-E is this long lasting?

Or, am I just imaginging these symptoms and try to concentrate while talking to a psychologist?

While I was somewhat depressed before, I could deal with it then. It's nothing compared to how depressed, unable to think, and generally messed up I am now. If it's possible, I would just like to return to the state I was in on August 4.

Thanks for any advice,

-Clint

 

Re: Sam-E massive side effects clint878

Posted by Phillipa on August 18, 2006, at 12:26:13

In reply to Sam-E massive side effects, posted by clint878 on August 18, 2006, at 10:26:33

Wow that's pretty scarey considering it's over the counter. Have you talked to a doc yet? Love Phillipa

 

Lou's response to clint878's post clint878

Posted by Lou Pilder on August 18, 2006, at 16:49:08

In reply to Sam-E massive side effects, posted by clint878 on August 18, 2006, at 10:26:33

Hi clint878,
I saw your post here and was not surprised. You see, the chemical in SAM-E is made naturally by your body. So maybe taking it could possibly cause some sort of imbalance?
There is a compex chemical series of reactions that occur with Sam-e.
But in reading your post, I would like you to know that there is a large body of research concerning this chemical.
One that may be of interest to you is that there is evidence that some people with BPD have had reactions when they took this chemical.The reports that I remember were that people with BPD had manic states occur while they used the chemical.
Being that there is an ongoing collection of reports, I may not have the latest in relation to the possible adverse reactions that could be induced by this drug.
I like to email, so if you woud like, my email address is;
lpilder_1188@fuse.net
Lou


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.